← All ECG Flashcard Decks

ECG Pharmacology and Cardiac Medications Flashcards

7 cards from real ECG practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 ECG Pharmacology and Cardiac Medications flashcards as text
  1. A patient taking quinidine (Class IA) develops a QTc of 560 ms. What is the most serious arrhythmia risk associated with this finding?

    Answer: Torsades de pointes

    Marked QT prolongation from quinidine predisposes to torsades de pointes, a potentially fatal polymorphic ventricular tachycardia.

  2. Hypocalcemia (e.g., from loop diuretics or hypoparathyroidism) produces which ECG finding?

    Answer: Prolonged QT interval due to a long ST segment

    Hypocalcemia prolongs the ST segment, lengthening the QT interval, because calcium is essential for the plateau phase of the cardiac action potential.

  3. Which drug interaction should an ECG technician be aware of that can compound QT prolongation risk?

    Answer: Amiodarone plus azithromycin

    Amiodarone and azithromycin both independently prolong the QT interval; combining them significantly increases the risk of torsades de pointes.

  4. Nitroglycerin relieves angina but its primary ECG effect during an acute ischemic episode would be:

    Answer: Reducing or resolving ST segment depression or elevation as ischemia improves

    Nitroglycerin reduces myocardial oxygen demand and improves coronary perfusion; resolution of ischemia-induced ST changes confirms its effectiveness.

  5. A patient receiving thrombolytic therapy (e.g., tPA) for STEMI may show which ECG change that indicates successful reperfusion?

    Answer: Accelerated idioventricular rhythm (AIVR)

    Accelerated idioventricular rhythm is a classic reperfusion arrhythmia seen shortly after a blocked coronary artery reopens, indicating successful thrombolysis.

  6. Lithium toxicity can cause which ECG finding that mimics a naturally occurring rhythm disturbance?

    Answer: T wave flattening or inversion and sinoatrial block resembling sick sinus syndrome

    Lithium toxicity can flatten or invert T waves and disrupt SA node function, producing sinoatrial block or sinus arrest patterns similar to sick sinus syndrome.

  7. An ECG technician documents a QTc of 480 ms in a patient newly started on haloperidol (antipsychotic). What is the most appropriate action?

    Answer: Document the finding and alert the supervising clinician for evaluation

    A QTc ≥ 470 ms (men) or ≥ 480 ms (women) warrants clinical evaluation; the ECG technician should document the finding and promptly notify the supervising clinician.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nhanow.com — Passing score, test delivery, eligibility, renewal, score release, time limit · verified Oct 2026
  2. cci-online.org — Test delivery, fees, exam format, passing score, renewal, score release · verified Oct 2026